Posted by Mitch on October 7, 2001, at 11:24:30
In reply to Re: LITHIUM, crashing, ADs, etc » Mitch, posted by Chloe on October 6, 2001, at 16:32:07
> Hey Mitch
> I am curious about my Li level and what is a good target. I really need a time to sit down and meet with my pdoc. We have been having these crisis phone conversations, or emails and I always feel like something did not get said. It's not really a good time to make decisions when I am so desperate on the phone with her. God, I want this instability to end!
> I like the luvox idea. I think Paxil is too short acting for me, and my give me some rebound troubles. I am very sensitive to that stuff. I do remember you mentioned it before, I just was hoping I could do without an AD and just take Li. Well, that was a crash and burn! For right now, I am taking a HALF a milligram of Celexa, and hopefully I will be able to sleep tonight. If this doesn't work, I will persue the Luvox.
> In terms of the T4, well, I just know nothing about it. I guess I should inform myself more on the subject, esp if it decreases cycling. I also have to look into getting my menstrual cycle regulated. I am having very frequent irregular periods, that I know are adding to my rage and intolerance of everyday life. I have a gyn appointment on tuesday. So I hope something useful will come out of that.
> Thanks for the great info, support and prompt replies. I hope you are still enjoying an emotional reprive with these cooler temps and shorter days.
As far as the lithium goes "the therapeutic level" is simply a statistical generalization-*most* people get the *best* response in a range from x-z. I wouldn't get too hung up with the numbers. I really think your pdoc is looking for the *clinical* evidence that you are getting a good response and given you are super sensitive to side effects doesn't want you to ditch the lithum prematurely. Also you need to hold on to that dose for several weeks just to see what the full improvement actually could be at that dose. She might have the idea of possibly increasing it after she sees the full benefits of the dose you are currently at or she is using it solely as a low-dose augmentation strategy with Neurontin (I thought you were still taking 500mg/day?).
There was one time about 12 years ago where I went off meds entirely for over a year. NOT GOOD. I went through a bad depression, dropped out of college, started working construction jobs, got hypomanic and irritable-lost my job, got hit head-on by a drunk driver on the wrong-side of the road on the interstate doing 60mph, was temporarily disabled for months, allmost got kicked out of my parent's house and became homeless, good GRIEF! I finally started back on lithium during another major depression (600mg/day) and within about ten days I was a completely different person! I have stayed on meds ever since, thank God!
Yes, the weather is ideal for me brisk and bright-the perfect combination. You know, I went to a website on SAD and they mentioned that many people with SAD have brief hypomanias in the spring and autumn. Well, that is when I have mine! They also mentioned that SAD sufferers also can have major depressions in mid-summer because of the heat! They said this depression often can be marked by agitation and insomnia in contrast to the wintertime one. Well, that is when I experience mixed states. I also have noticed that stimulants or Wellbutrin are the only meds historically that have *completely* quashed these two seasonal depressions.(?)
Sorry for blathering on... I am a little high right now and I like it! :)